What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 5, 1:11 PM MST, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 5, 1:11 PM MST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
211 PM MDT Mon Jun 5 2017
.SHORT TERM...(This evening through Thursday)
Issued at 211 PM MDT Mon Jun 5 2017
Cold front pushing south through our central zones attm and this may
set the stage for some strong evening thunderstorms over sern
Fremont over into swrn Natrona. Sw winds ahead of the front to the
south converge with the n winds in the Wind River Basin and e-ne
winds moving swwd into swrn Natrona county leading to strong
convergence where they meet over sern Fremont County this evening.
Thunderstorms may also form and move off the south end of the Winds
and meet up with these storm before they start moving off to the ne
through Natrona County. We could get some late evening right
entrance region jet support to keep these going as they move ne
overnight. Other storms will be around central wyo but most will
need upper support or orographic/convergence near the mtns to break
the cap behind the front. On Tuesday, the front is stalled out near
the swrn corner of Wyoming with some building cape over swrn
Wyoming. We could also get some evening support from an approaching
disturbance in the sw flow. A few stronger storms are possible in
the sw late Tue/Tue evening. Several ripples in the flow including
our Tuesday night one may keep some nocturnal showers going
overnight Tuesday night into Wednesday morning before convection
builds again Wednesday over the mountains with a few storms making
it to the lower elevations. On Thursday, the ridge builds overhead
with warming mid level temps and little or now convection. Maybe a
few over the higher mountains, mainly north but the main focus will
be very warm to hot again and breezy from the central zones
westward. H7 temps could soar near or above 15C around the central
basins late Thursday. 15C equates to around 90 at 5K feet. Combine
that with some breezy afternoon winds and snowmelt will be rapid.
This will continue into the medium-range period
.LONG TERM...(Thursday night through Monday)
Issued at 211 PM MDT Mon Jun 5 2017
Large scale upper-level low will approach the Pacific Northwest
Coast Thursday night and Friday. Medium-range models in good
agreement with the timing and location of this upper-low as we
head through the weekend. Ahead of this feature, warm, windy
pre-frontal southwest flow will be in place. 700mb temperatures
will approach +16C, so basin temperatures in the 90s and mountain
temperatures 65-75F are a good bet. The wind will work to boost
highs a degree or two, so have increased Friday maximums. Have
also adjusted winds upward several mph from model blended
guidance, and it still may be windier than what is currently
forecast. Combination of warm, windy conditions will provide
another day for efficient snowmelt between 9K-10K feet. This will
be the final push of water for now, as a cold front will track east
across the forecast area Friday night. 700mb temperatures fall
several degrees Saturday, especially across western Wyoming.
Best chance for precipitation Friday night and Saturday will be
across northwest Wyoming as the upper low moves into southern
Alberta and impulses rotate northeast into Wyoming. Precipitation
looks to be more widespread, particularly across the northwest and
north, Sunday and Monday. ECMWF forecast for both Saturday and
Sunday is more aggressive in bringing even cooler air across the
forecast area. Regardless, there will be a 20-25 degree cool-down
between Friday and Sunday. In fact, it will be cool enough late
Saturday night and Sunday night for light snow to fall on the
higher mountain peaks. Looks like the trough axis will shift east
of our area for Monday with cooler northwest flow to prevail
through Monday. This will favor the best chance of precipitation
to remain across the northern-third of the state.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday)
Issued at 211 PM MDT Mon Jun 5 2017
West of the Continental Divide...KBPI/KJAC/KPNA/KRKS Terminals
VFR conditions are anticipated through 00Z/Wed. Ongoing convection
will provide the best chance for thunder at KBPI and KPNA through
00Z-01Z/Tue. Could be some brief MVFR with localized convection
along with occasional mountain top obscurations, mainly over the
Wind River Range. Some showers will move off the Uinta Mountains
and into Sweetwater County during the same time. KJAC will remain
dry. A cold front east of the Continental Divide will backdoor into
KRKS around 04Z/Tue providing a gusty east-northeast wind of 15-20kts.
Diurnally and orographically driven convection possible over the
western mountains Tuesday after 20Z. Main hazard would be gusty
outflow wind to 35kts.
East of the Continental Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals
Conditions through the forecast period will remain VFR. Scattered
showers and thunderstorms this afternoon and evening could produce
small hail and gusty outflow wind to 40kts. Best chance will come
around KCOD this afternoon and around KCPR late this afternoon and
evening. Cold front pushing south through all terminals by 00Z/Tue
will focus and enhance convection. Gusty north wind of 10-20kts will
follow frontal passage. Some localized MVFR conditions possible during
the 21Z/Mon to 03Z/Tue time frame in association with the strongest
convection, particularly around KCPR. Mid-level cloud cover will
linger overnight with showers persisting until around 12Z/Tue in the
east. Convection late Tuesday will generally be tied to the terrain
with little impact to the terminals. KCOD and KCPR would be the most
likely candidates for isolated showers given their proximity to the
higher terrain.
&&
.FIRE WEATHER...
Issued AT 211 PM MDT Mon Jun 5 2017
A cold front pushing south across the area will aid in some stronger
evening thunderstorms for parts of central wyoming, mainly in
eastern 283, 289 and southern 280. A chance of showers/storms will
cover much of Central Wyoming into at least this evening. On
Tuesday, scattered showers and thunderstorms will develop in the
mountains with more isolated coverage across the lower elevations
and mainly near and west of the divide. Mixing heights will only be
fair to good east of the divide but generally very good west of the
divide. On Wednesday, more scattered showers/thunderstorms will fire
over the high country with a few more making it across the lower
elevations with gusty wind. Thursday and Friday will see rapidly
warming temperatures, increasing wind and lowering min rh's. Fire
danger will increase significantly for the lower elevations of
the central and southern district.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late Tuesday night for WYZ002-013-025-026.
&&
SHORT TERM...Skrbac
LONG TERM...Jones
AVIATION...Jones
FIRE WEATHER...Skrbac
Hazardous weather outlook, Jun 5, 1:40 AM MST, 16 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
240 AM MDT Mon Jun 5 2017
WYZ001>020-022>030-061100-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
240 AM MDT Mon Jun 5 2017
...Flood Watches and Warnings Covers Parts of Central and Western
Wyoming...
This Hazardous Weather Outlook is for Western and Central Wyoming.
.DAY ONE...Today and Tonight
A few stronger thunderstorms are possible over central Wyoming
this afternoon and evening, especially around Eastern Fremont,
Johnson, and Natrona Counties. Area streams and rivers will
remain high with flooding concerns continuing for some areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Saturday
Tuesday...Isolated afternoon and evening thunderstorms.
Wednesday and Thursday...Isolated afternoon and evening showers
and thunderstorms.
Thursday and Friday will see very warm temperatures again. This
will increase snow melt in the higher mountain elevations and the
likelihood of some flooding will exist once again.
Saturday...A slight chance of afternoon thunderstorms in the
west. A chance of snow above 9000 feet in Northwest Wyoming. Much
cooler temperatures expected Saturday.
.SPOTTER INFORMATION STATEMENT...
Please report any flooding, or thunderstorm wind gusts over 50
mph, or hail.
In the hours before
Special weather statement, Jun 5, 4:57 PM MST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Riverton WY
557 PM MDT MON JUN 5 2017
WYZ009-011-060045-
Southeast Johnson County-Bighorn Mountains Southeast-
557 PM MDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON COUNTY UNTIL
645 PM MDT...
At 554 PM MDT, Doppler radar was tracking a strong thunderstorm near
Barnum, which is 13 miles west of Kaycee, moving east at 10 mph.
Half inch hail, torrential rainfall in a short amount of time, and
frequent lightning will occur with this storm.
This strong thunderstorm will be near Kaycee around 645 PM MDT if it
holds together.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4349 10661 4349 10711 4377 10710 4382 10659
TIME...MOT...LOC 2357Z 268DEG 11KT 4368 10691
21
Special weather statement, Jun 5, 5:01 PM MST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Riverton WY
601 PM MDT MON JUN 5 2017
WYZ007-009-020-060045-
Owl Creek and Bridger Mountains-Bighorn Mountains Southeast-Natrona
County Lower Elevations-
601 PM MDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA COUNTY UNTIL
645 PM MDT...
At 601 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Lost Cabin Gas Plant, which is 36 miles east of
Shoshoni, moving east at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Natrona County, including the following locations: Arminto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4322 10751 4339 10743 4333 10704 4308 10716
TIME...MOT...LOC 0001Z 290DEG 9KT 4329 10738
21
Special weather statement, Jun 5, 5:15 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Riverton WY
615 PM MDT MON JUN 5 2017
WYZ028-029-060100-
Flaming Gorge-Rock Springs and Green River-
615 PM MDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SWEETWATER COUNTY UNTIL
700 PM MDT...
At 614 PM MDT, Doppler radar was tracking a thunderstorm near Little
America, which is 7 miles southeast of Granger, moving east at 10
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Little America around 630 PM MDT.
This includes Interstate 80 between mile markers 58 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4136 11004 4159 11005 4164 10968 4137 10965
TIME...MOT...LOC 0014Z 265DEG 9KT 4149 10990
21
Special weather statement, Jun 5, 5:26 PM MST, 54 minutes before
Special Weather Statement
National Weather Service Riverton WY
626 PM MDT MON JUN 5 2017
WYZ030-060115-
East Sweetwater County-
626 PM MDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SWEETWATER COUNTY
UNTIL 715 PM MDT...
At 623 PM MDT, Doppler radar was tracking a strong thunderstorm over
Adobe Town Rim, which is 37 miles southwest of Wamsutter, moving east
at 15 mph.
This storm will remain mover rural south-central and southeast
Sweetwater County. The main hazard from this storm will be
torrential rainfall that could cause sudden rises of small streams
and creeks including Alkali and Kinney Creeks. Also small hail,
gusty winds to 45 mph, and frequent lightning will occur with this
storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4108 10870 4135 10872 4140 10812 4110 10812
TIME...MOT...LOC 0023Z 256DEG 11KT 4123 10842
21
Special weather statement, Jun 5, 5:44 PM MST, 36 minutes before
Special Weather Statement
National Weather Service Riverton WY
644 PM MDT MON JUN 5 2017
WYZ011-060130-
Southeast Johnson County-
644 PM MDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
730 PM MDT...
At 643 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from 15 miles northeast of Mayoworth to 6 miles southwest
of Kaycee. Movement was east at 10 mph.
Winds in excess of 40 mph will be possible with these storms, along
with torrential rainfall.
This includes the city of Kaycee and Interstate 25 between mile
markers 243 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4411 10616 4379 10620 4357 10654 4360 10691
4377 10664 4405 10662
TIME...MOT...LOC 0043Z 266DEG 9KT 4396 10653 4378 10655 4366 10674
21Special weather statement, Jun 5, 5:58 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Riverton WY
658 PM MDT MON JUN 5 2017
WYZ019-020-022-060230-
Green Mountains and Rattlesnake Range-Casper Mountain-Natrona County
Lower Elevations-
658 PM MDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
830 PM MDT...
At 653 PM MDT, Doppler radar was showing developing showers and a
few thunderstorms across the southeastern half of Natrona County
including Casper and Casper Mountain. These showers and thunderstorms
were moving very slowly, and have the potential to produce
torrential rainfall in a short amount of time. This could cause
sharp rises on small creeks, and could cause some flooding along
small creeks, and in urban areas depending how long the rain lasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4244 10742 4324 10608 4243 10608
TIME...MOT...LOC 0053Z 266DEG 9KT 4284 10644
21